Alert archive / Mississippi / Flash Flood Warnings in 2010
Flash Flood Warning 87, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Aug 7, 2010, 9:43 AM CDT for Bolivar County, Mississippi. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2010, 9:43 AM CDT (14:43 UTC)
- Expired
- Aug 7, 2010, 12:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Bolivar County, MS
The radar
The Little Rock radar (KLZK), 163 km from the middle of the area, began a volume at 14:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 10:10 AM CDT | FLASH FLOOD | Shelby, MS | NUMEROUS STREETS IN SHELBY FLOODED WITH UP TO 3 FT OF WATER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 2.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1291 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
571
WGUS54 KJAN 071443
FFWJAN
MSC011-071745-
/O.NEW.KJAN.FF.W.0087.100807T1443Z-100807T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
943 AM CDT SAT AUG 7 2010
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...SHELBY...ROSEDALE...
* UNTIL 1245 PM CDT
* AT 941 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
A CLUSTER OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN MOVING
NORTHEAST INTO WESTERN AND NORTHERN BOLIVAR COUNTY. ESTIMATED
RADAR RAINFALL AMOUNTS...ON THE ORDER OF TWO TO FOUR INCHES...HAVE
OCCURRED IN THE PAST TWO HOURS ALONG THE MISSISSIPPI RIVER.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DUNCAN AND ALLIGATOR.
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL TWO TO FOUR INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3386 9065 3366 9080 3354 9097 3354 9121
3358 9124 3358 9117 3364 9116 3371 9121
3367 9107 3371 9104 3378 9115 3379 9099
3385 9107 3394 9103 3400 9107 3397 9097
3405 9088 3409 9088 3413 9092 3413 9067
$$
EECWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 4:01 AM CDT, 5 hours 42 minutes earlier.
Area forecast discussion, Aug 7, 4:01 AM CDT, 5 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 401 AM CDT SAT AUG 7 2010 .SHORT TERM...ISOLATED SHOWERS AND THUNDERSTORMS NOTED OVER THE REGION THIS MORNING WILL INCREASE IN COVERAGE DURING THE DAY. WE HAVE LOST THE PROTECTION OF UPPER RIDGING AND SIT IN AN AREA OF WEAK FLOW BETWEEN UPPER HIGHS CENTERED OVER THE GULF AND WELL TO OUR WEST. A BROAD ZONE OF SURFACE CONVERGENCE WILL PERSIST ACROSS THE AREA TODAY. THE BEST LOW LEVEL CONVERGENCE IS INDICATED ACROSS THE DELTA REGION PER OBSERVATIONS THIS MORNING BUT IS FORECAST TO SETTLE ACROSS THE I-20 CORRIDOR THIS AFTERNOON. THE LOCATION OF LOW LEVEL CONVERGENCE WILL DICTATE THE PLACEMENT OF BETTER RAIN COVERAGE. MODELS GENERALLY AGREE IN PLACING BEST CONVERGENCE IN THE VICINITY OF THE I-20 CORRIDOR LATER TODAY SO HAVE NO SOLID REASON TO DISAGREE WITH MAV POSITIONING BEST RAIN CHANCES CENTRAL AND SOUTH TODAY. HARDER TO PLACE POSITION OF SURFACE FORCING FOR SUNDAY BUT IT LOOKS SLIGHTLY WEAKER WITH A MORE NWD TREND SO WILL KEEP GENERALLY SCT CONVECTION ACROSS THE REGION. PRECIPITABLE WATER REMAINS BETWEEN 2.0-2.5 INCHES THRU SUNDAY. THE AIR MASS WILL BE MARGINALLY UNSTABLE WITH CAPE VALUES AROUND 3000 THIS AFTERNOON AND VERTICAL TOTALS AROUND 24-25 DEGREES. WITH DCAPE VALUES MARGINAL AT BEST...CAN NOT RULE OUT ISOLATED STRONGER STORMS BUT WILL HOLD OUT OF HWO FOR NOW. STRONGER STORMS WILL PRODUCE FREQUENT LIGHTNING AND PERIODS OF HEAVIER RAINFALL. UPPER RIDGING WILL BE CENTERED OVER THE AREA SUNDAY AND SUNDAY NIGHT AND SHOULD RESULT IN A MORE DIURNAL FLAVOR TO CONVECTION...KEEPING THE AREA DRY SUNDAY NIGHT. 850 MB TEMPS WILL RANGE FROM 20-21 DEGREES AT MOST SITES TODAY AND SUNDAY...MAYBE NEAR 22 DEGREES NRN ZONES. UNDERCUT MOS MAX TEMPS A COUPLE DEGREES MOST PLACES FOR TODAY DUE TO EXPECTED CLOUD COVER...RAIN CHANCES AND THE FACT THAT HEIGHTS/TEMPS ALOFT STILL REMAIN RELATIVELY CONSERVATIVE THIS AFTERNOON. AS RIDGING WILL BE IN THE DEVELOPING STAGES SUNDAY AND 850/925 TEMPS REMAIN CLOSE OR SLIGHTLY WARMER SUNDAY THAN SATURDAY...THE WARMING TREND SUGGESTED BY MOS FOR SUNDAY LOOKS GOOD. HAVE SLIGHT RESERVATIONS REGARDING UPPER 90S IN NRN ZONES BY SUNDAY AFTERNOON BUT THE AREAS WITH THE BEST POTENTIAL FOR WARMING WILL BE THOSE AREAS AND WILL FOLLOW MOS WITH THAT FOR NOW. WILL SEE SOME LOCATIONS CLIMB TO MARGINAL HEAT ADVISORY CRITERIA TODAY BUT...WITH CONVECTION DEVELOPING AND DRIER DEWPOINTS OBSERVED JUST TO OUR NORTH POSSIBLY DROPPING INTO NERN ZONES...WILL HOLD OFF ON A HEAT ADVISORY FOR TODAY. CONDITIONS LOOK MORE LIKELY FOR HEAT ADVISORY CRITERIA FOR NRN ZONES BY SUNDAY AS RIDGING BEGINS TO BUILD. WILL LET THE NEXT CREW HAVE A FINAL LOOK AT DEWPOINT PATTERNS AND STRENGTH OF RIDGING BEFORE THAT DECISION IS MADE FOR SUNDAY. .LONG TERM...(MONDAY THROUGH SATURDAY)...MEDIUM TO LONG RANGE MODEL GUIDANCE IS IN GOOD AGREEMENT SHOWING THE SUBTROPICAL RIDGE FIRMLY IN PLACE OVER THE MS RIVER VALLEY ON MONDAY WITH H5 HGTS NEAR 595DM ACROSS NORTHERN MS. UNFORTUNATELY THIS SPELLS A RETURN OF HOT WEATHER FOR THE ARKLAMISS AS AFTERNOON HIGHS CLIMB INTO THE UPPER 90S...AND COMBINED WITH DEW POINTS IN THE MID 70S WILL BE CONDUCIVE TO HEAT INDICES ABOVE 105 DEGREES MONDAY. ISOLATED TO SCATTERED AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS WILL DEVELOP WITH THE BEST COVERAGE ACROSS THE WEST AWAY FROM THE UPPER RIDGE CENTER. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ACROSS THE WEST WHERE AN AXIS OF 2.25IN+ PW VALUES LIES...ESPECIALLY WITH THE SLOW MOVEMENT EXPECTED OF STORMS THAT DO DEVELOP. VERY LITTLE CHANGE IS PROGGED HEADING INTO TUESDAY AND WEDNESDAY ALTHOUGH THE UPPER RIDGE WILL FLATTEN OUT ACROSS NORTHERN MS/TN IN RESPONSE TO UPPER DISTURBANCES CROSSING THE GREAT LAKES REGION AS WELL AS THE GULF OF MEXICO. SLIGHTLY DRIER AIR WILL WORK ITS WAY ACROSS THE REGION AND BETWEEN THE TWO SHOULD HELP KEEP CONVECTIVE CHANCES ISOLATED FOR MOST AREAS. BEST RAIN CHANCES WILL BE ACROSS THE SOUTH WHERE THE INFLUENCE FROM THE UPPER DISTURBANCE CROSSING THE GULF WILL BE GREATEST. HOT WEATHER WILL CONTINUE...WITH HIGH TEMPERATURES RISING INTO THE UPPER 90S TO NEAR 100...AND HEAT INDICES CLIMBING ABOVE 105 DEGREES BOTH AFTERNOONS. THE HOTTEST CONDITIONS WILL BE ACROSS THE NORTH UNDER THE STRONG RIDGING...AND HEAT INDICES NEAR 110 DEGREES WILL BE POSSIBLE BOTH AFTERNOONS. AT A MINIMUM A HEAT ADVISORY WILL LIKELY BE NEEDED FOR THE WHOLE REGION...WITH EXCESSIVE HEAT WARNING CRITERIA POSSIBLE IN THE NORTH. WILL INCLUDE THESE HOT CONDITIONS IN THE HWO. LONG RANGE MODEL CONSENSUS IS MIXED ON THE EVOLUTION OF THE UPPER RIDGE AND GULF DISTURBANCE LATER IN THE WEEK. THE GFS MAINTAINS STRONG UPPER RIDGING OVER THE ARKLAMISS THROUGH SATURDAY WHILE THE CANADIAN AND ESPECIALLY THE ECMWF WEAKEN THE RIDGE ALLOWING THE UPPER TROUGH TO SHIFT NORTH. THE GFS ENSEMBLE MEAN HINTS AT A WEAKENING UPPER RIDGE SOLUTION AS WELL AND AS SUCH HAVE INCREASED POPS AND DECREASED DAYTIME HIGHS THURS AND FRI TO ACCOUNT FOR INCREASED CLOUDS AND SHOWERS/THUNDERSTORMS EXPECTED IN VICINITY OF THE UPPER TROUGH. THIS SOLUTION WILL ALLOW SOME REPRIEVE FROM THE HEAT LATER IN THE WEEK AND HOPEFULLY BRING THE REGION SOME MUCH NEEDED RAIN. /BK/ && .AVIATION...AREAS OF FOG CAN BE EXPECTED ACROSS THE AREA...LOCALLY LOWERING VSBYS BELOW 2 MILES...BEFORE CLEARING BY 9 AM MOST LOCATIONS. WILL ALSO SEE PATCHES IFR CIGS BELOW 1K FEET THAT WILL LIFT QUICKLY AFTER SUNRISE. SCT-BKN DECKS 2500-4000 FEET WILL BE COMMON TODAY. ISOLATED SHOWERS AND THUNDERSTORMS EARLY TODAY WILL INCREASE IN COVERAGE...BECOMING SCATTERED TO NUMEROUS DURING THE AFTERNOON AND EARLY EVENING BEFORE DIMINISHING AFTER SUNSET. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 95 75 95 76 / 55 32 47 22 MERIDIAN 94 75 96 73 / 45 30 22 22 VICKSBURG 96 75 96 75 / 56 31 47 19 HATTIESBURG 94 76 96 76 / 51 29 66 25 NATCHEZ 93 75 94 75 / 51 28 58 18 GREENVILLE 95 74 98 76 / 37 19 47 17 GREENWOOD 94 74 98 75 / 36 19 44 16 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 03/BK
Hazardous weather outlook, Aug 7, 4:04 AM CDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 404 AM CDT SAT AUG 7 2010 ARZ074-075-LAZ007>009-MSZ018-019-025>046-080915- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- 404 AM CDT SAT AUG 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL MISSISSIPPI AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HEAT INDEX VALUES WILL CLIMB NEAR 105 DEGREES SUNDAY. THEY WILL RANGE FROM 105 TO 110 MONDAY THROUGH WEDNESDAY AND MAY EXCEED 110 DEGREES AT SOME LOCATIONS. HIGH PRESSURE WILL REDEVELOP OVER THE AREA SUNDAY AND WILL CONTINUE THROUGH MIDWEEK. THIS WILL RESULT IN A WARMING TREND FOR THE REGION. WITH HIGHER HUMIDITY CONTINUING...HEAT INDEX VALUES WILL BE ON THE RISE AGAIN. A HEAT ADVISORY WILL LIKELY BE REQUIRED FOR EARLY NEXT WEEK. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. LAZ015-016-023>026-MSZ047>066-072>074-080915- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN- HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON- SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 404 AM CDT SAT AUG 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTH MISSISSIPPI AND NORTHEAST LOUISIANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HEAT INDEX VALUES WILL CLIMB NEAR 105 DEGREES SUNDAY AND WILL RANGE FROM 105 TO 110 MONDAY THROUGH WEDNESDAY. HIGH PRESSURE WILL REDEVELOP OVER THE AREA SUNDAY AND WILL CONTINUE THROUGH MIDWEEK. THIS WILL RESULT IN A WARMING TREND FOR THE REGION. WITH HIGHER HUMIDITY CONTINUING...HEAT INDEX VALUES WILL BE ON THE RISE AGAIN. A HEAT ADVISORY MAY BE REQUIRED FOR EARLY NEXT WEEK. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 03
In the hours before
Special weather statement, Aug 7, 8:50 AM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 850 AM CDT SAT AUG 7 2010 MSZ018-071415- BOLIVAR MS- 850 AM CDT SAT AUG 7 2010 HEAVY RAINFALL OF 2 TO 3 INCHES WILL BE POSSIBLE OVER NORTHERN AND WESTERN PORTIONS OF BOLIVAR COUNTY IN THE NEXT 1 TO 2 HOURS. A CLUSTER OF THUNDERSTORMS CONTAINING VERY HEAVY RAIN WILL CONTINUE TO MOVE NORTHEAST ALONG THE MISSISSIPPI RIVER...EVENTUALLY MOVING INTO WESTERN AND NORTHERN BOLIVAR COUNTY. PEOPLE IN BOLIVAR COUNTY SHOULD WATCH FOR PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. EEC
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 2:51 PM CDT | Heat Advisory | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 9 days |
Nearby
Flash Flood Warnings in Mississippi, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.